Alert archive / Indiana / Flash Flood Warnings in 2011

Flash Flood Warning 77, NWS Paducah, KY

July 3, 2011Posey County, Indiana

NWS Paducah, KY issued this flash flood warning at Jul 3, 2011, 4:29 PM CDT for Posey County, Indiana. It was in force for 2 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 3, 2011, 4:29 PM CDT (21:29 UTC)
Expired
Jul 3, 2011, 6:30 PM CDT
In force
2 hr
Issued by
NWS Paducah, KY
Area
Storm-based polygon
Flood severity
None

County Posey County, IN

The radar

The Evansville,IN radar (KVWX), 38 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 3, 5:05 PM CDTFLASH FLOOD3 Nw Mount Vernon, INFLOODING ON SAVAH ROAD JUST NORTHWEST OF MOUNT VERNON.
Jul 3, 5:05 PM CDTFLASH FLOODFarmersville, INFLOODING ON HIGHWAY 69 NEAR FARMERSVILLE ROAD BETWEEN SOLITUDE AND MOUNT VERNON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 36 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1886 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 38 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1886 J/kg
Mixed-layer CIN
-73 J/kg
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
38 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

281 
WGUS53 KPAH 032129
FFWPAH
INC129-032330-
/O.NEW.KPAH.FF.W.0077.110703T2129Z-110703T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
429 PM CDT SUN JUL 3 2011

THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  POSEY COUNTY IN SOUTHWEST INDIANA...

* UNTIL 630 PM CDT.

* AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SLOW MOVING THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER CENTRAL 
  AND WEST CENTRAL POSEY COUNTY...BETWEEN POSEYVILLE AND MOUNT
  VERNON. RADAR ESTIMATED THAT 1 TO 2 INCHES OF RAIN HAD FALLEN
  WITHIN THE PAST HOUR.

* LOCATIONS IN THE WARNING INCLUDE...
  FARMERSVILLE...
  SPRINGFIELD...
  SOLITUDE...
  OLIVER...
  WADESVILLE...

ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE 
WARNED AREA THROUGH 630 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FLOODING IS OCCURRING OR IS IMMINENT. IT IS IMPORTANT TO KNOW WHERE 
YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME 
KILLERS IN HEAVY RAINS. CAMPERS AND HIKERS SHOULD AVOID STREAMS OR 
CREEKS.

&&

LAT...LON 3820 8769 3790 8770 3788 8783 3793 8790
      3787 8794 3782 8790 3777 8795 3780 8808
      3781 8809 3783 8803 3789 8810 3789 8802
      3792 8807 3796 8802 3805 8804 3810 8796
      3810 8801 3814 8793 3822 8799

$$
2 follow-up statements
033 
WGUS73 KPAH 032219
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
519 PM CDT SUN JUL 3 2011

INC129-032330-
/O.CON.KPAH.FF.W.0077.000000T0000Z-110703T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POSEY IN-
519 PM CDT SUN JUL 3 2011

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR POSEY
COUNTY IN SOUTHWEST INDIANA...

AT 509 PM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING FROM THUNDERSTORMS ACROSS PORTIONS OF POSEY COUNTY. 
FLOODING WAS REPORTED ON SAVAH ROAD JUST NORTHWEST OF MOUNT VERNON. 
FLOODING WAS ALSO REPORTED ON HIGHWAY 69 NEAR FARMERSVILLE ROAD 
BETWEEN SOLITUDE AND MOUNT VERNON.

AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS WITH VERY HEAVY RAIN OVER THE WARNED AREA. 
WHILE THE RAIN WAS NOT QUITE AS HEAVY...HOURLY RAINFALL AMOUNTS 
AROUND AN INCH ARE STILL POSSIBLE...MAINLY OVER WEST CENTRAL POSEY 
COUNTY. RADAR ESTIMATES THAT AS MUCH AS 2 TO 3 INCHES OF RAIN HAS 
FALLEN ACROSS THE WARNED AREA OVER THE PAST COUPLE OF HOURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

&&

LAT...LON 3820 8769 3790 8770 3788 8783 3793 8790
      3787 8794 3782 8790 3777 8795 3780 8808
      3781 8809 3783 8803 3789 8810 3789 8802
      3792 8807 3796 8802 3805 8804 3810 8796
      3810 8801 3814 8793 3822 8799

$$
650 
WGUS73 KPAH 032322
FFSPAH

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
622 PM CDT SUN JUL 3 2011

INC129-032330-
/O.EXP.KPAH.FF.W.0077.000000T0000Z-110703T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
POSEY IN-
622 PM CDT SUN JUL 3 2011

...THE FLASH FLOOD WARNING WILL EXPIRE AT 630 PM CDT FOR POSEY COUNTY
IN SOUTHWEST INDIANA...

AT 622 PM CDT...DOPPLER RADAR INDICATED THE HEAVIEST RAIN HAD 
SHIFTED EAST OF THE WARNED AREA. WITH NO ADDITIONAL REPORTS OF FLASH 
FLOODING OVER THE PAST HOUR...THE FLASH FLOOD WARNING WILL BE 
ALLOWED TO EXPIRE AT 630 PM.

LIGHT TO OCCASIONALLY MODERATE RAIN WILL CONTINUE OVER PORTIONS OF 
POSEY COUNTY THROUGH EARLY EVENING. HOWEVER...THE ADDITIONAL RAIN 
IS NOT EXPECTED TO RESULT IN RENEWED FLOODING ISSUES.

LAT...LON 3820 8769 3790 8770 3788 8783 3793 8790
      3787 8794 3782 8790 3777 8795 3780 8808
      3781 8809 3783 8803 3789 8810 3789 8802
      3792 8807 3796 8802 3805 8804 3810 8796
      3810 8801 3814 8793 3822 8799

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jul 3, 3:49 PM CDT, 40 minutes earlier.

Area forecast discussion, Jul 3, 3:49 PM CDT, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
349 PM CDT SUN JUL 3 2011

.SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT...
THE STORMS OVER SOUTHERN ILLINOIS HAVE BROUGHT AN END TO THE
EXTREME HEAT OVER THE NORTHERN HALF OF THE HEAT ADVISORY
AREA...AND IT HAS NOT BEEN AS BAD AS FORECAST OVER THE SOUTHERN
HALF. COULD HAVE KILLED THE ENTIRE AREA...BUT DECIDED TO LET IT
RIDE OUTSIDE OF THE CONVECTIVE OUTFLOW DEBRIS.

A CLUSTER OF STORMS APPROACHING THE ST LOUIS METRO AREA AT THIS
TIME IS ASSOCIATED WITH AN MCV. THIS DISTURBANCE SHOULD KEEP
THINGS QUITE ACTIVE ALONG THE BOUNDARY IN THE NORTHERN HALF OF THE
AREA WELL INTO THE EVENING...AND COULD PLAY HAVOC WITH FIREWORKS
DISPLAYS IN THE KEVV TRI STATE AREA. THE MID-LEVEL CAP HAS BEEN
HOLDING STRONG OVER THE SOUTHERN HALF OF THE AREA...SO AM NOT
TERRIBLY EXCITED ABOUT DEVELOPMENT INTO THE KCGI AND KPAH AREAS
THIS EVENING. THIS WILL HAVE TO BE WATCHED CLOSELY THOUGH.

SUSPECT THAT MUCH OF THE OVERNIGHT PERIOD WILL BE QUIET...BEFORE
A SIGNIFICANT MID/UPPER LEVEL TROUGH DESCENDS SOUTHEAST INTO THE
AREA MONDAY MORNING IN RESPONSE TO RISING MID/UPPER-LEVEL HEIGHTS
TO OUR WEST. THIS DISTURBANCE WILL FORCE NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE AREA...GENERALLY ALONG AND NORTH OF THE
PRIMARY SURFACE BOUNDARY...WHEREVER IT ENDS UP AFTER THIS EVENINGS
CONVECTION. NOT SURE IF IT WILL IMPACT THE FAR SOUTHERN BORDER
AREAS OR NOT...BUT WILL HAVE TO WATCH THIS CLOSELY AS WELL.

THE MODELS HAVE TRENDED SLOWER IN PUSHING THE MID/UPPER-LEVEL
TROUGHINESS OUT OF THE AREA MONDAY NIGHT AND TUESDAY. THE GFS
INDICATES PLENTY OF 850MB MOISTURE REMAINING OVER THE
AREA...LEADING TO ELEVATED INSTABILITY. KEPT CHANCY POPS GOING
OVER AT LEAST THE SOUTHERN HALF OF THE AREA INTO TUESDAY EVENING.

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
MOST SIGNIFICANT ADJUSTMENT IS THE SLOWER ONSET OF WEATHER FEATURES
THROUGH THE PERIOD /ADVANCED 12-18 HOURS FROM THE SATURDAY AFTERNOON
PACKAGE/.

THIS PART OF THE FORECAST WILL BE INFLUENCED BY THE POSITION AND
INTENSITY OF THE MIDDLE-UPPER LEVEL RIDGE TO THE WEST OF THE WFO PAH
FORECAST AREA.

INITIALLY /ON WEDNESDAY/...THE UPPER LEVEL RIDGE AXIS WILL BE
EXTENDING WEST TO EAST ACROSS THE WFO. THIS RIDGE AXIS WILL PROCEED
A SURFACE FRONTAL BOUNDARY DEVELOPING IN THE FASTER W-NWLY MODIFIED
ZONAL FLOW OF THE WESTERLIES FURTHER TO THE NORTH. AS THIS RIDGE
AXIS MOVES SOUTH AND RETROGRADES WEDNESDAY AFTERNOON...SCATTERED
CONVECTION SHOULD DEVELOP IN THE SLIGHTLY HIGHER SHEAR AND
INSTABILITY /DUE TO SHARPER LAPSE RATES ALOFT/ AND WORK SOUTH DURING
THE REMAINDER OF THE DAY ON WEDNESDAY AND INTO WEDNESDAY NIGHT.
AIDED BY DIURNAL EFFECTS AND CHANNELED VORTICITY ALONG THE BASE OF
THE WESTERLIES...CONVECTION SHOULD REFIRE THURSDAY
MORNING...EFFECTIVELY MOVING THE FRONTAL BOUNDARY TO THE PENNYRILE
REGION OF WEST KENTUCKY AND SOUTHWEST INDIANA BY THURSDAY AFTERNOON.

THE SFC-850 MB FRONTAL BOUNDARY WILL REMAIN ALONG THE SOUTHERN EDGE
OF THE WFO PAH FORECAST AREA ON FRIDAY AND ISOLATED CONVECTION MAY
REFIRE ALONG THIS BOUNDARY UNTIL THE UPPER RIDGE OUT IN THE CENTRAL
PLAINS MOVES IN AND WORKS EAST-SOUTHEAST INTO THE REGION LATE FRIDAY
NIGHT INTO SATURDAY.  THE CAPPING EFFECTS OF THIS RIDGE...COMBINED
WITH DRIER NORTHERLY FLOW SHOULD INHIBIT ANY CONVECTIVE ACTIVITY FOR
THE WEEKEND.

THIS RIDGE IS EXPECTED TO RETROGRADE BACK TO THE WEST AGAIN /PER THE
ECMWF/ AND BRING ANOTHER CHANCE OF RAIN TO THE FORECAST AREA EARLY
NEXT WEEK /BEYOND THE END OF THIS CURRENT FORECAST PACKAGE.

FOR POPS/WEATHER/TEMPERATURE/DEWPOINT/WIND...ETC...UTILIZED A BLEND
OF THE ECMWF AND HPC GUIDANCE AND ADJUSTED CURRENT FORECAST TOWARD
THAT SOLUTION.

&&

.AVIATION...
WILL NEED TO RE-INTRODUCE VCTS TO KEVV AND EVEN KOWB THROUGH
00Z...AS STORMS DEVELOP ALONG A BOUNDARY STRUNG OUT ALONG THE OHIO
RIVER.

CONVECTION LIKELY TO PERSIST WELL INTO THE EVENING OVER THE
EVANSVILLE TRI STATE...WITH A QUIET PERIOD POSSIBLE OVERNIGHT. NOT
SURE IF THE STORMS WILL DEVELOP FAR ENOUGH SOUTH TO IMPACT KCGI
AND KPAH THIS EVENING.

STILL EXPECTING NUMEROUS SHOWERS AND THUNDERSTORMS SPREADING
SOUTH AND EAST THROUGH THE AREA MONDAY MORNING. MENTIONED MVFR
CONDITIONS WITH TS IN A PROB GROUP AT ALL SITES.

LIGHT SOUTHWEST WINDS WILL PREVAIL THIS AFTERNOON AHEAD OF THE
THUNDERSTORMS...THEN LIGHT AND VARIABLE WINDS WILL BE THE RULE.
CANNOT RULE OUT SOME FOG DEVELOPMENT TONIGHT...BUT NOT CONFIDENT
ENOUGH TO MENTION NOW...GIVEN UNCERTAINTIES IN TIMING STORMS AND ANY
SUBSEQUENT CLEARING.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BALLARD-CALLOWAY-
     CARLISLE-FULTON-GRAVES-HICKMAN-LIVINGSTON-MARSHALL-
     MCCRACKEN.

MO...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BOLLINGER-BUTLER-
     CAPE GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-RIPLEY-SCOTT-
     STODDARD-WAYNE MO.

IL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALEXANDER-MASSAC-
     PULASKI.

IN...NONE.
&&

DRS/KES/DRS
Hazardous weather outlook, Jul 3, 11:09 AM CDT, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1109 AM CDT SUN JUL 3 2011

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-041000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
1109 AM CDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A HEAT ADVISORY HAS BEEN ISSUED FOR SOUTHEAST MISSOURI...MUCH OF
SOUTHERN ILLINOIS...AND THE PURCHASE AREA OF WEST KENTUCKY THROUGH
7 PM. HEAT INDEX VALUES WILL HOVER AROUND 105 DEGREES FOR MUCH OF
THE AFTERNOON.

SCATTERED TO NUMEROUS THUNDERSTORMS NEAR A WEAK COLD FRONT WILL
MOVE EAST SOUTHEAST ACROSS THE EVANSVILLE TRI STATE AREA THROUGH
THE EARLY AFTERNOON. OTHER SCATTERED STORMS MAY DEVELOP SOUTHWARD
THROUGH THE PENNYRILE EARLY THIS AFTERNOON.

LATER THIS AFTERNOON AND THIS EVENING...THUNDERSTORMS ARE EXPECTED
TO SPREAD EASTWARD INTO PORTIONS OF SOUTHEAST MISSOURI AND
SOUTHERN ILLINOIS. THESE STORMS MAY EVENTUALLY MOVE INTO WEST
KENTUCKY AND SOUTHWEST INDIANA AS WELL.

DUE TO THE DEGREE OF INSTABILITY OVER THE REGION...ANY STORM THAT
DEVELOPS THIS AFTERNOON OR THIS EVENING COULD BRIEFLY BECOME
SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE PRIMARY THREATS.

AFTER MIDNIGHT TONIGHT...A COMPLEX OF THUNDERSTORMS MAY MOVE INTO
SOUTHERN ILLINOIS...SOUTHEAST MISSOURI AND SOUTHWEST INDIANA. AN
ISOLATED DAMAGING WIND THREAT CANNOT BE RULED OUT WITH THESE
STORMS...IF THEY REACH THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS WILL BE POSSIBLE ON THE 4TH OF JULY...AND
POSSIBLY LINGER INTO THE EVENING HOURS. ISOLATED STORMS OR
CLUSTERS OF STORMS COULD PULSE UP AND REACH SEVERE LEVELS FOR
BRIEF PERIODS OF TIME...ESPECIALLY IN THE AFTERNOON AND EARLY
EVENING.

ANOTHER CHANCE OF THUNDERSTORMS WILL ENTER THE FORECAST...MAINLY
WEDNESDAY THROUGH FRIDAY. THE HIGHEST CHANCE OF ANY SEVERE STORM
POTENTIAL RIGHT NOW LOOKS TO BE FROM WEDNESDAY INTO WEDNESDAY
NIGHT AS ANOTHER WEAK COLD FRONT PUSHES INTO THE REGION.

MINOR TO MODERATE FLOODING WILL CONTINUE ON SOME RIVERS ACROSS THE
REGION...ESPECIALLY ALONG THE MISSISSIPPI RIVER. REFER TO THE
LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR THE LATEST RIVER
FLOOD INFORMATION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION CANNOT BE RULED OUT OVER PORTIONS OF THE AREA
TODAY...TONIGHT AND MONDAY.

DRS

In the hours before

Local storm report, Jul 3, 1:59 PM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
159 PM CDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0157 PM     HAIL             DIX                     38.44N 88.94W
07/03/2011  M1.00 INCH       JEFFERSON          IL   NWS EMPLOYEE

&&

DLL
Special weather statement, Jul 3, 2:38 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
238 PM CDT SUN JUL 3 2011

ILZ082-083-032030-
WHITE IL-HAMILTON IL-
238 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN HAMILTON COUNTY IN SOUTH
CENTRAL ILLINOIS...AND SOUTHWESTERN WHITE COUNTY IN SOUTHEAST
ILLINOIS UNTIL 330 PM CDT...

AT 229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE
HAIL...AND VERY STRONG WINDS IN EXCESS OF 50 MPH.  THIS STORM WAS
LOCATED 5 MILES WEST OF SPRINGERTON...MOVING SOUTH AT 5 MPH.

ADDITIONAL STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP SOUTH OF
THIS THUNDERSTORM THROUGH 430 PM CDT. ANY STORMS THAT DEVELOP WILL
ALSO BE CAPABLE OF PRODUCING TORRENTIAL RAINFALL IN EXCESS OF AN
INCH AN HOUR.

LOCATIONS THAT MAY BE IMPACTED INCLUDE NORRIS CITY...ENFIELD AND
BROUGHTON.

FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM
WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING
WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN
DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA. STAY
TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR LATER STATEMENTS AND
POSSIBLE WARNINGS.

SMITH
Local storm report, Jul 3, 2:55 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
255 PM CDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 PM     TSTM WND GST     WAYNE CITY              38.35N 88.59W
07/03/2011  E65 MPH          WAYNE              IL   TRAINED SPOTTER

&&

DLL
Local storm report, Jul 3, 2:56 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
256 PM CDT SUN JUL 03 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 PM     FLASH FLOOD      WAYNE CITY              38.35N 88.59W
07/03/2011                   WAYNE              IL   TRAINED SPOTTER

            WATER OVER HIGHWAY 242 IN THE CITY. SEVERAL OTHER CITY
            ROADS HAVE FLOWING WATER OVER THEM

&&

DLL
Special weather statement, Jul 3, 4:04 PM CDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
404 PM CDT SUN JUL 3 2011

INZ085-086-KYZ018-032215-
VANDERBURGH IN-POSEY IN-HENDERSON KY-
404 PM CDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL POSEY AND CENTRAL
VANDERBURGH COUNTIES IN SOUTHWEST INDIANA...AND NORTHERN HENDERSON
COUNTY IN NORTHWEST KENTUCKY UNTIL 515 PM CDT...

AT 357 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING DIME TO NICKEL SIZE
HAIL...AND STRONG WINDS UP TO 40 MPH.  THIS STORM WAS LOCATED 5
MILES SOUTH OF BLAIRSVILLE...MOVING EAST AT 10 MPH.

IN ADDITION TO THE GUSTY WINDS AND SMALL HAIL...TORRENTIAL RAINFALL
UP TO AN INCH AN HOUR MAY CAUSE PONDING OF WATER ON ROADWAYS AND
FLOODING OF LOW-LYING AREAS.

THIS CLUSTER OF THUNDERSTORMS NEAR BLAIRSVILLE INDIANA...WILL
CONTINUE TO MOVE SLOWLY EAST AND IMPACT SOUTHERN POSEY COUNTY AND
WESTERN VANDERBURGH COUNTY...WEST OF ROUTE 41 THROUGH 515 PM CDT.

IF YOU ARE PLANNING TRAVEL FROM THE WABASH RIVER EAST TO DARMSTADT
TO JUST NORTH OF HENDERSON KENTUCKY...BE WATCHFUL FOR THE HEAVY
RAIN...STRONG WIND GUSTS AND SMALL HAIL WITH THE STRONGER STORMS.

LOCATIONS THAT MAY BE IMPACTED INCLUDE KASSON AND EVANSVILLE.

FREQUENT DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. THIS STORM
WILL PRODUCE VERY HEAVY RAIN AS WELL...WHICH MAY RESULT IN STANDING
WATER ON AREA ROADS. WATER LEVELS IN SMALL CREEKS...STREAMS AND IN
DITCHES MAY RISE QUICKLY...ESPECIALLY IN POOR DRAINAGE AREAS.

SMITH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 4:26 PM CDTSevere Thunderstorm WarningPAHPosey34 min
Jul 3, 6:00 PM CDTAreal Flood AdvisoryPAHSpencer, Vanderburgh, Warrick2 hr

Nearby

Flash Flood Warnings in Indiana, 2011Every flash flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.